Mathematische Zeitschrift

, Volume 285, Issue 3–4, pp 1063–1089 | Cite as

Chordal Loewner chains with quasiconformal extensions



In 1972, Becker (J Reine Angew Math 255:23–43, 1972), discovered a construction of quasiconformal extensions making use of the classical radial Loewner chains. In this paper we develop a chordal analogue of Becker’s construction. As an application, we establish new sufficient conditions for quasiconformal extendibility of holomorphic functions and give a simplified proof of one well-known result by Becker and Pommerenke (J Reine Angew Math 354:74–94, 1984) for functions in the half-plane.


Univalent function Quasiconformal extension Loewner chain Chordal Loewner equation Evolution family Loewner range 

Mathematics Subject Classification

Primary 30C62 Secondary 30C35 30D05 


  1. 1.
    Abate, M.: Iteration theory of holomorphic maps on taut manifolds. Research and Lecture Notes in Mathematics. Complex Analysis and Geometry, Mediterranean, Rende (1989)Google Scholar
  2. 2.
    Ahlfors, L.V.: Sufficient conditions for quasiconformal extension, In: Discontinuous Groups and Riemann Surfaces (Proceedings Conferences, University Maryland, College Park, MD, 1973), 23–29. Annals of Mathematical Studies, 79, Princeton University Press, PrincetonGoogle Scholar
  3. 3.
    Ahlfors, L.V.: Lectures on Quasiconformal Mappings. University Lecture Series, 2nd edn. American Mathematical Society, Providence, RI (2006)Google Scholar
  4. 4.
    Aksent’ev, L.A., Shabalin, P.L.: Sufficient conditions for univalence and quasiconformal extendibility of analytic functions, In: Handbook of Complex Analysis: Geometric Function Theory, vol. 1, pp. 169–206. North-Holland, Amsterdam (2002)Google Scholar
  5. 5.
    Aleksandrov, I.A., Aleksandrov, S.T., Sobolev, V.V.: Extremal properties of mappings of a half plane into itself, In: Complex Analysis (Warsaw, 1979), 7–32, Banach Center Publ., 11, PWN, Warsaw (1983)Google Scholar
  6. 6.
    Aleksandrov, S.T.: Parametric Representation of Functions Univalent in the Half Plane [in Russian], in Extremal Problems of the Theory of Functions, pp. 3–10. Tomsk. Gos. Univ, Tomsk (1979)Google Scholar
  7. 7.
    Anderson, J.M., Hinkkanen, A.: Univalence criteria and quasiconformal extensions. Trans. Am. Math. Soc. 324(2), 823–842 (1991)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Arosio, L., Bracci, F., Hamada, H., Kohr, G.: An abstract approach to Loewner’s chains. J. Anal. Math. 119(1), 89–114 (2013)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Bauer, R.O.: Chordal Loewner families and univalent Cauchy transforms. J. Math. Anal. Appl. 302(2), 484–501 (2005)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Bracci, F., Contreras, M.D., Díaz-Madrigal, S.: Evolution families and the Loewner equation. II. Complex hyperbolic manifolds. Math. Ann. 344(4), 947–962 (2009)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Bracci, F., Contreras, M.D., Diaz-Madrigal, S.: Evolution families and the Loewner equation. I. The unit disc. J. Reine Angew. Math. 672, 1–37 (2012)MathSciNetMATHGoogle Scholar
  12. 12.
    Becker, J.: Löwnersche differentialgleichung und quasikonform fortsetzbare schlichte Funktionen. J. Reine Angew. Math. 255, 23–43 (1972)MathSciNetMATHGoogle Scholar
  13. 13.
    Becker, J.: Über die Lösungsstruktur einer differentialgleichung in der konformen Abbildung. J. Reine Angew. Math. 285, 66–74 (1976)MathSciNetMATHGoogle Scholar
  14. 14.
    Becker, J.: Conformal mappings with quasiconformal extensions, In: Aspects of Contemporary Complex Analysis (Proceedings of NATO Advance Study Institution, University Durham, Durham, pp. 37–77. Academic Press, London (1979)Google Scholar
  15. 15.
    Becker, J., Pommerenke, Ch.: Schlichtheitskriterien und Jordangebiete. J. Reine Angew. Math. 354, 74–94 (1984)MathSciNetMATHGoogle Scholar
  16. 16.
    Betker, Th: Löwner chains and quasiconformal extensions. Complex Var. Theory Appl. 20(1–4), 107–111 (1992)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Berkson, E., Porta, H.: Semigroups of holomorphic functions and composition operators. Mich. Math. J. 25, 101–115 (1978)CrossRefMATHGoogle Scholar
  18. 18.
    Brown, J.E.: Quasiconformal extensions for some geometric subclasses of univalent functions. Internat J. Math. Math. Sci. 7, 187–195 (1984)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Contreras, M.D., Díaz-Madrigal, S.: Analytic flows in the unit disk: angular derivatives and boundary fixed points. Pac. J. Math. 222, 253–286 (2005)CrossRefMATHGoogle Scholar
  20. 20.
    Contreras, M.D., Díaz-Madrigal, S., Gumenyuk, P.: Loewner chains in the unit disk. Rev. Mat. Iberoam. 26(3), 975–1012 (2010)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Contreras, M.D., Díaz-Madrigal, S., Gumenyuk, P.: Geometry behind chordal Loewner chains. Complex Anal. Oper. Theory 4(3), 541–587 (2010)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Contreras, M.D., Díaz-Madrigal, S., Gumenyuk, P.: Loewner theory in annulus I: evolution families and differential equations. Trans. Am. Math. Soc. 365(5), 2505–2543 (2013)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Contreras, M.D., Díaz-Madrigal, S., Gumenyuk, P.: Local duality in Loewner equations. J. Nonlinear Convex Anal. 15(2), 269–297 (2014)MathSciNetMATHGoogle Scholar
  24. 24.
    Contreras, M.D., Díaz, S.: Madrigal and Ch. Pommerenke, On boundary critical points for semigroups of analytic functions. Math. Scand. 98(1), 125–142 (2006)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Duren, P.L.: Univalent Functions, Grundlehren der Mathematischen Wissenschaften, 259th edn. Springer, New York (1983)Google Scholar
  26. 26.
    Elin, M., Khavinson, D., Reich, S., Shoikhet, D.: Linearization models for parabolic dynamical systems via Abel’s functional equation. Ann. Acad. Sci. Fenn. Math. 35(2), 439–472 (2010)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Elin, M., Shoikhet, D.: Linearization Models for Complex Dynamical Systems, Operator Theory: Advances and Applications, 208th edn. Birkhäuser, Basel (2010)MATHGoogle Scholar
  28. 28.
    Fait, M., Krzyż, J.G., Zygmunt, J.: Explicit quasiconformal extensions for some classes of univalent functions. Comment. Math. Helv. 51(2), 279–285 (1976)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Goryaĭnov, V.V., Ba, I.: Semigroup of conformal mappings of the upper half-plane into itself with hydrodynamic normalization at infinity. Ukraïn. Math. Zh. 44(10), 1320–1329 (1992)MathSciNetMATHGoogle Scholar
  30. 30.
    Ja, V., Gutljanskiĭ.: Parametric, representation of univalent functions [in Russian], Dokl. Akad. Nauk SSSR 194, : 750–753. English translation in Soviet Math. Dokl. 11(1970), 1273–1276 (1970)Google Scholar
  31. 31.
    Hotta, I.: Explicit quasiconformal extensions and Löwner chains, Proceedings of Japan Acad Series. A Math. Sci. 85(8), 108–111. MR2561899 (2011c:30053) (2009)Google Scholar
  32. 32.
    Hotta, I.: Löwner chains with complex leading coefficient. Mon. Math. 163(3), 315–325 (2011)CrossRefMATHGoogle Scholar
  33. 33.
    Imayoshi, Y., Taniguchi, M.: An Introduction to Teichmüller Spaces. Springer, Tokyo (1992)CrossRefMATHGoogle Scholar
  34. 34.
    Krushkal, S.L.: Quasiconformal extensions and reflections, In: Handbook of Complex Analysis: Geometric Function Theory. 2, 507–553, Elsevier, Amsterdam (2005)Google Scholar
  35. 35.
    Krzyż, J.G.: Convolution and quasiconformal extension. Comment. Math. Helv. 51(1), 99–104 (1976)MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Kufarev, P.P.: On one-parameter families of analytic functions (in Russian. English summary), Rec. Math. [Mat. Sbornik] N.S. 13 (55), 87–118 (1943)Google Scholar
  37. 37.
    Kufarev, P.P., Sobolev, V.V., Sporyševa, L.V.: A certain method of investigation of extremal problems for functions that are univalent in the half-plane, Trudy Tomsk. Gos. Univ. Ser. Meh. Mat. 200, 142–164 (1968)MathSciNetGoogle Scholar
  38. 38.
    Kühnau, R.: Wertannahmeprobleme bei quasikonformen Abbildungen mit ortsabhängiger Dilatationsbeschränkung. Math. Nachr. 40, 1–11 (1969)MathSciNetCrossRefMATHGoogle Scholar
  39. 39.
    Kurzweil, J.: Ordinary Differential Equations, Translated from the Czech by Michal Basch, Studies in Applied Mechanics, 13th edn. Elsevier, Amsterdam (1986)MATHGoogle Scholar
  40. 40.
    Kuznetsov, A.: Boundary behaviour of Loewner Chains, Preprint. arXiv:0705.4564v1 [math.CV] (2007)
  41. 41.
    Lawler, G.F.: Conformally Invariant Processes in the Plane, Mathematical Surveys and Monographs, 114th edn. Amer. Math. Soc, Providence, RI (2005)Google Scholar
  42. 42.
    Lehto, O.: Schlicht functions with a quasiconformal extension. Ann. Acad. Sci. Fenn. Ser. A 500 10 (1971)Google Scholar
  43. 43.
    Lehto, O.: On univalent functions with quasiconformal extensions over the boundary. J. Anal. Math. 30, 349–354 (1976)MathSciNetCrossRefMATHGoogle Scholar
  44. 44.
    Lehto, O., Virtanen, K.I.: Quasiconformal Mappings in the Plane, 2nd edn. Springer, New York (1973)CrossRefMATHGoogle Scholar
  45. 45.
    Löwner, K.: Untersuchungen über schlichte konforme abbildungen des einheitskreises. I. Math. Ann. 89(1), 103–121 (1923)MathSciNetCrossRefMATHGoogle Scholar
  46. 46.
    Pommerenke, Ch.: Über die subordination analytischer Funktionen. J. Reine Angew. Math. 218, 159–173 (1965)MathSciNetMATHGoogle Scholar
  47. 47.
    Pommerenke, Ch.: Univalent Functions. Vandenhoeck & Ruprecht, Göttingen (1975)MATHGoogle Scholar
  48. 48.
    Pommerenke, Ch.: Boundary Behaviour of Conformal Maps, Grundlehren der Mathematischen Wissenschaften, 299th edn. Springer, Berlin (1992)CrossRefGoogle Scholar
  49. 49.
    Schober, G.: Univalent functions— selected topics. Lecture Notes in Mathematics, vol. 478. Springer, Berlin (1975)Google Scholar
  50. 50.
    Schramm, O.: Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118, 221–288 (2000)MathSciNetCrossRefMATHGoogle Scholar
  51. 51.
    Shoikhet, D.: Semigroups in Geometrical Function Theory. Kluwer Academic Publishers, Berlin (2001)CrossRefMATHGoogle Scholar
  52. 52.
    Sugawa, T.: Holomorphic motions and quasiconformal extensions. Ann. Univ. Mariae Curie-Skłodowska Sect. A 53, 239–252 (1999)MathSciNetMATHGoogle Scholar
  53. 53.
    Sugawa, T.: Quasiconformal extension of strongly spirallike functions. Comput. Methods Funct. Theory 12(1), 19–30 (2012)MathSciNetCrossRefMATHGoogle Scholar
  54. 54.
    Takhtajan, L.A., Teo, L.P.: Weil-Petersson metric on the universal Teichmüller space. Mem. Am. Math. Soc. 183, 861 (2006)MATHGoogle Scholar
  55. 55.
    Vasil’ev, A.: On a parametric method for conformal maps with quasiconformal extensions. Publ. Inst. Math. (Beograd) (N.S.) 75(89), 9–24 (2004)MathSciNetCrossRefMATHGoogle Scholar
  56. 56.
    Vasil’ev, A.: Evolution of conformal maps with quasiconformal extensions. Bull. Sci. Math. 129(10), 831–859 (2005)MathSciNetCrossRefMATHGoogle Scholar
  57. 57.
    Valiron, G.: Fonctions Analytiques. Presses Univ., Paris (1954)MATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Institutt for matematikk og naturvitenskapUniversitetet i StavangerStavangerNorway
  2. 2.Department of Applied ScienceYamaguchi UniversityUbeJapan

Personalised recommendations